# SDR DXTA2023100296920

- Difficulty date: September 29, 2023
- Submitted: October 5, 2023
- Operation: Air carrier
- Aircraft: N113QS
- Make and model: Bombdr BD1001A10
- Aircraft serial: 9722
- Aircraft time: 6,820 hours, 3,126 cycles
- System (JASC): 2710 · Aileron Control System
- Part: Link
- Part number: 3760915
- Part serial: NSN
- Condition: Defective
- Location: Aileron
- Stage of operation: NR
- How discovered: C
- Nature of condition: F
- Precautionary procedure: K

## Discrepancy

AILERON CONTROL: AILERONS ARE BINDING. SOMETIMES ENOUGH TO TURN OFF THE AUTOPILOT.  HAND FLYING MADE IT VERY CLEAR THAT THE BINDING HAPPENS SHORTLY AFTER MOVING THE YOKE OUT OF THE NEUTRAL POSITION. BOTH LEFT AND RIGHT. THOUGH MORE PRONOUNCED WHEN ROLLING RIGHT.  MANUALLY OPERATED AILERONS (NO HYD POWER) NOTING SMOOTH OPERATION WITH NO BINDING, CATCHING OR ABNORMALITIES NOTED.  GAINED ACCESS TO THE LH AND RH AILERON PCU BOX AREAS AS REQUIRED. GAINED ACCESS TO THE FORWARD AND AFT AILERON QUADRANTS AS REQUIRED. WHILE OPERATING AILERONS, PERFORMED VISUAL INSPECTIONS OF LH AND RH AILERON CABLE RUNS AT FORWARD QUADRANTS, AFT QUADRANTS, PCU BOXES AND TENSION REGULATORS WITH NO DEFECTS. INSPECTED AILERON AUTO PILOT SERVO, TRIM SERVO AND CONNECTING CABLE RUNS WITH NO DEFECTS. LOWERED FLAPS AND INSPECTED LH AND RH AILERON CABLES, PULLEYS AND PASS THROUGHS WITH NO DEFECTS NOTED. POWERED AIRCRAFT AND STARTED APU IAW GL5000 AFM. POWERED HYDRAULIC SYSTEM 3A AND 3B INDIVIDUALLY AND OPERATED AILERONS NOTING SMOOTH OPERATION BUT DID OBSERVE AN ABNORMAL NOISE EMANATING FROM THE LEFT AND RIGHT AILERON PCU BOX AREAS. SHUTDOWN SYSTEM 3 AND POWERED SYSTEM 1B NOTING WHILE CYCLING AILERONS THE LH AILERON PCU BOX AREA NOISE BECAME MUCH LOUDER. SHUTDOWN SYSTEM 1B AND POWERED SYSTEM 2B NOTING THAT WHILE CYCLING AILERONS, THE RH AILERON PCU BOX AREA HAS FAINT NOISE FROM PCU BOX AREA.  POWERED HYDRAULIC SYSTEM 1B AND 2B TOGETHER NOTING WHILE OPERATING THE AILERONS APPLIED PENETRATING OIL TO EACH OF THE FOUR AILERON TOGGLE LINKS NOTING THE ABNORMAL NOISE FROM THE LEFT AND RIGHT AILERON PCU BOX AREAS STOPPED. POWERED DOWN HYDRAULIC SYSTEMS AND AIRCRAFT IAW THE GL5000 AFM.  CONTACTED MCC WITH OUR FINDINGS AND WAS ADVISED THAT THEY HAVE HAD ISSUES WITH SEIZING TOGGLE LINKS CAUSING AILERON BINDING IN THE
PAST. PER MCC, TECHS COMPLIED WITH NJA TASK CARD TC-FLT-27-1001, INSPECTION & LUBE OF AILERON TOGGLE LINKS NOTING THE FINDINGS.   REMOVED LEFT AILERON OUTBOARD TOGGLE LINK IAW GL5000 MM TASK 27-11-28-000-801. CLEANED AND
INSPECTED TOGGLE LINK AND BALLS WITH NO DEFECTS NOTED. LUBRICATED TOGGLE LINK IAW GL5000 MM TASK 12-22-00-640-838. OK TO INSTALL.  INSTALLED SERVICEABLE TOGGLE LINK USING 1EA NEW FOR AND BOLT P/N 376091-5 AND 1EA NEW AFT BOLT P/N NAS6709DU29  IAW GL5000 MM TASK 27-11-28-400-801. NO RIGGING REQUIRED. REMOVED RIGHT AILERON OUTBOARD TOGGLE LINK P/N 376019-1 IAW GL5000 MM TASK 27-11-28-000-801.  CLEANED AND INSPECTED TOGGLE LINK AND BALLS NOTING TOGGLE LINK DAMAGED (SURFACE FLAKING) AND REQUIRES REPLACEMENT. LUBRICATED NEW  TOGGLE LINK IAW GL5000 MM TASK 12-22-00-640-838. OK TO INSTALL. INSTALLED NEW TOGGLE LINK ASSEMBLY P/N 376019-1 USING 1EA NEW FORWARD BOLT P/N 376091-5 IAW GL5000 MM TASK 27-11-28-400-801. NO RIGGING REQUIRED.  REMOVED RIGHT AILERON INBOARD TOGGLE LINK P/N 376019-1 IAW GL5000 MM TASK 27-11-28-000-801.  CLEANED AND INSPECTED TOGGLE LINK AND BALLS NOTING TOGGLE LINK BALL DAMAGED (SCORING) AND REQUIRES REPLACEMENT. LUBRICATED NEW TOGGLE LINK IAW GL5000 MM TASK 12-22-00-640-838. OK TO INSTALL. INSTALLED NEW TOGGLE LINK ASSEMBLY P/N 376019-1 USING 1EA NEW FORWARD BOLT P/N 376091-5 IAW GL5000 MM TASK 27-11-28-400-801. NO RIGGING REQUIRED. POWERED HYDRAULIC SYSTEM 1B AND 2B TOGETHER NOTING WHILE OPERATING THE AILERONS THE ABNORMAL NOISE FROM THE LEFT AND RIGHT AILERON PCU BOX AREAS PREVIOUSLY OBSERVED WAS NO LONGER PRESENT. PERFORMED RIGGING CHECK OF THE AILERON CONTROL SURFACES IAW THE MM TASK 27-11-29-220-802. PERFORMED OPERATIONAL TEST OF THE AILERON CONTROL SYSTEM IAW GL5000 MM TASK 27-11-00-710-801.  OPERATIONAL CHECKS GOOD. POWERED DOWN HYDRAULIC SYSTEMS AND AIRCRAFT IAW THE GL5000 AFM. CONTACTED MCC WITH FINDINGS AND MCC ELECTS NO FURTHER ACTION AT THIS TIME. CLOSED ALL ACCESS AS REQUIRED.  ORIG SUBMISSION DATE:  10-20-2023
